caret icon Back to all discussions

New Medicine - GOCOVRI

Has anyone tried this medication? I just started and it seems to be good so far. Actually, more than good. I just wonder what other people have experienced. I think I finally got something that takes away a lot of anxiety about traveling, now that I seem to walk easier more consistently. I am a YOPD, so I am still trying to work.

  1. Hopefully you'll get some replies from others who have taken this medication. It's great that you are having good results. April - ParkinsonsDisease.net Team

    1. Hi @murraymr, Gocovri is an extended-release form of amantadine that has been available for a while but, recently the FDA approved it for use of off periods. It is in the class of drugs known as dopamine agonists. I don't take Govri but I am taking Mirapex {pramipexole) a different dopamine agonist. I experienced a side effect, shared by the class, of impulse control disorder, which manifested in my case as excessive online shopping. There is a list of possible side effects at www.gocovri.com which, if you haven't visited already, provides very useful information. Not everyone experiences side effects and your experience will be unique to you. but I hope people will chime in that have some experience with amantadine/gocovri. I've included an article on dopamine agonists for you: https://parkinsonsdisease.net/medications/dopamine-agonists, and another on amantadine: https://parkinsonsdisease.net/medications/nmda-receptor-antagonists. I'm glad you're getting good results and I hope you'll keep us posted, Warm regards, Rob Hunt, Parkinsonsdisease.net, Team Member

      1. I have Been through a very bad spell that should have ruined my marriage, but my wife stuck through my insanity. That was neupro. Thankfully, a couple of years later nuplazid came out and gave me a tool I could use through recovery. Before nuplazid, I tried dbs to hopefully get away from drugs causing problems. After about 3 years, I finally got settings that really helped me stop being so dependent on sinemet to walk and think. I was using amantadine when I was on neupro and started sinemet. It was generic and caused some skin side effects. MayBe it works better now for me because I had a serious infection from the dbs and now my brain a little different after that near death experience. Or, maybe I am blessed this time; or who knows. All I know is it is working for me and I am much more in tune with changes in my body and mind. Before I was just thinking i needed to get back to my old self and there were a plethora of things to try. I was so used to pushing myself, but after years of tough trials, I am much wiser.
        Thank you for your concerns. I appreciate the wise caution. Unfortunately, I learned the hard way and my family now have their own scars from it.

    2. I am so sorry that you have experienced such a tough journey. I hope you and your family are doing well now and that you are there for each other. I have had some of the same issues with medication and recently started on Inbrija. The medication is helpful so far. I'm very moved by your experience and appreciate you sharing it. Warm regards, Rob Hunt, ParkinsonsDisease.net, Team Member

      1. thanks for the support

    or create an account to reply.